It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Addiction & Recovery Message Board

Abrupt Discontinuation of Amitryptiline




Post New Thread   Closed Thread
LinkBack Thread Tools Search this Thread
Old 10-25-2008, 12:25 PM   #1
SD83
Member
(male)
 
Join Date: May 2008
Location: The Tower
Posts: 55
SD83 HB User
Abrupt Discontinuation of Amitryptiline

(Summary of a long-winded post: I want to abruptly discontinue amitryptiline use. Is this safe or ill-advised?)

I'm not sure if I'm in the right place, I feel this may qualify as "Recovery". If I'm in the wrong place, a mod can either move or delete this thread. Sorry for the inconvenience.

I started amitryptiline treatment for fibromyalgia on 9/11/08. 25 mg per night. I felt no benefits from the drug, with only a minor side effect of dry mouth. Keep in mind, I am well aware that it takes time to build within your system to have positive effects.

On 9/30, they increased my dosage to 50 mg, which I continued taking when my supply of 25 exhausted. It has been 25 days now, and I am beginning to experience what I would describe as "horrifying" side effects. Besides that, I feel absolutely no positive effects from this drug at all.

My question is whether I can safely and abruptly quit this drug. To my understanding, it is not a good idea, but I cannot tolerate the side effects anymore. The dysphoria is so severe.

I had been given lexapro in the past, a drug they strictly warn about abrupt discontinuation. Against advice, I did quit lexapro abruptly, and experienced no side effects from stopping use. I realize that it is not a smart thing to do, but I was able to get away with it.

I'm just looking for input on amitryptiline and whether its safe to completely stop using it. Last night was my first night not taking any. I feel horrible today, but not near as horrible as I had while I was on it. I kindly appreciate any input anyone may have on this matter.

 
Sponsors Lightbulb
   
Old 10-30-2008, 03:30 PM   #2
SD83
Member
(male)
 
Join Date: May 2008
Location: The Tower
Posts: 55
SD83 HB User
Re: Abrupt Discontinuation of Amitryptiline

One week later, I am clean of amitryptiline. The only minor side effect I had from stopping so abruptly was slight nausea the day after. Besides that, my system handled the adjustment just fine.

I want to stress to all people out there that, most doctors do mean well, but do not let them use you as a test subject. Lexapro almost ended me, amitryptiline wasn't near as bad, but it was along the same lines.

Stay responsible, stay sensible, and stay safe. I don't want to tell anyone to mistrust doctors, but trust YOURSELF first and foremost. A doctor really can do serious damage to you.

Take care and best wishes.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Amitryptiline stops working? benny4540 Headaches & Migraines 4 01-03-2010 02:55 PM
Amitryptiline Ronnied Arthritis 3 01-22-2009 01:05 PM
advice regarding amitryptiline??? maria1007 Inner Ear Disorders 5 06-19-2007 03:22 PM
Abrupt Cessation Of Hrt And Osteoporosis montesflus Osteoporosis 5 12-02-2006 03:59 PM
Amitryptiline and groggy in the morning?? 3leafclover Fibromyalgia 19 08-08-2006 09:05 AM
Altace Discontinuation don444 High & Low Blood Pressure 12 04-12-2005 01:30 PM
Binge eating after taking paxil and still even after discontinuation help somegirlygirl2 Anxiety 5 05-11-2004 01:45 PM
Melatonin Assists Benzodiazepine Discontinuation montreal1951 Depression 1 03-11-2004 09:08 PM




Thread Tools Search this Thread
Search this Thread:

Advanced Search

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is On
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 08:41 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2017 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!